# SDR USAASB01204

- Difficulty date: July 16, 2001
- Submitted: August 10, 2001
- Operation: Air carrier
- Aircraft: N342US
- Make and model: Boeing 737301
- Aircraft serial: 23511
- Engine: Ge CFM56*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, M
- Precautionary procedure: E, A

## Discrepancy

MSY - FLT 239 - EN ROUTE FROM CLT-IAH - AT FL350, THE CREW FELT A JOLT AND THEN A NR 2 ENGINE VIBRATION ALONG WITH A RISE IN EGT.  FLIGHT ATTENDANT REPORTED SEEING A FLASH FROM THE NR 2 ENGINE.  CREW SHUT DOWN THE NR 2 ENGINE, DECLARED AN EMERGENCY AND DIVERTED TO MSY WHERE THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  TOTAL SINGLE ENGINE TIME WAS 20 MINUTES.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE ASSEMBLY.  OPS CHECK AND LEAK CHECK GOOD.  (M)
